Alert archive / Missouri / Flash Flood Warnings in 2020

Flash Flood Warning 3, NWS Paducah, KY

January 11, 2020Butler County, Missouri

NWS Paducah, KY issued this flash flood warning at Jan 11, 2020, 12:46 AM CST for Butler County, Missouri. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2020, 12:46 AM CST (06:46 UTC)
Expired
Jan 11, 2020, 11:29 AM CST
In force
11 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

County Butler County, MO

The radar

The Paducah radar (KPAH), 148 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2020-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2020-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

290 
WGUS53 KPAH 110646
FFWPAH
MOC023-111245-
/O.NEW.KPAH.FF.W.0003.200111T0646Z-200111T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
1246 AM CST Sat Jan 11 2020

The National Weather Service in Paducah has issued a

* Flash Flood Warning for...
  Butler County in southeastern Missouri...

* Until 645 AM CST.

* At 1245 AM CST, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to one inch of rain has
  already fallen. Flash flooding is ongoing or expected to begin
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3650 9058 3668 9059 3668 9063 3681 9063
      3681 9066 3692 9068 3693 9067 3692 9026
      3688 9026 3684 9022 3677 9020 3671 9015
      3666 9014 3662 9015 3660 9018 3655 9018
      3654 9021 3652 9022 3650 9022

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

DAVEB
3 follow-up statements
682 
WGUS73 KPAH 110925
FFSPAH

Flash Flood Statement
National Weather Service Paducah KY
325 AM CST Sat Jan 11 2020

MOC023-111245-
/O.CON.KPAH.FF.W.0003.000000T0000Z-200111T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler MO-
325 AM CST Sat Jan 11 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CST FOR
BUTLER COUNTY...

At 323 AM CST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. One to more than two inches of rain 
have already fallen across the county. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3650 9058 3668 9059 3668 9063 3681 9063
      3681 9066 3692 9068 3693 9067 3692 9026
      3688 9026 3684 9022 3677 9020 3671 9015
      3666 9014 3662 9015 3660 9018 3655 9018
      3654 9021 3652 9022 3650 9022

FLASH FLOOD...RADAR INDICATED

$$

DAVEB
277 
WGUS53 KPAH 111222
FFWPAH
MOC023-111845-
/O.EXT.KPAH.FF.W.0003.000000T0000Z-200111T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
622 AM CST Sat Jan 11 2020

The National Weather Service in Paducah has extended the

* Flash Flood Warning for...
  Butler County in southeastern Missouri...

* Until 1245 PM CST Saturday.

* At 621 AM CST, Doppler radar indicated thunderstorms produced 
  heavy rain across the warned area, and some rainfall continues to 
  linger. Flash flooding is likely already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3650 9058 3668 9059 3668 9063 3681 9063
      3681 9066 3692 9068 3693 9067 3692 9026
      3688 9026 3684 9022 3677 9020 3671 9015
      3666 9014 3662 9015 3660 9018 3655 9018
      3654 9021 3652 9022 3650 9022

FLASH FLOOD...RADAR INDICATED

$$

07
118 
WGUS73 KPAH 111729
FFSPAH

Flash Flood Statement
National Weather Service Paducah KY
1129 AM CST Sat Jan 11 2020

MOC023-111739-
/O.CAN.KPAH.FF.W.0003.000000T0000Z-200111T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler MO-
1129 AM CST Sat Jan 11 2020

...THE FLASH FLOOD WARNING FOR BUTLER COUNTY IS CANCELLED...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. However a Flood Warning is in effect through late 
afternoon, as standing water in low lying areas and over some roads 
will persist. Please continue to heed any remaining road closures.

LAT...LON 3650 9058 3668 9059 3668 9063 3681 9063
      3681 9066 3692 9068 3693 9067 3692 9026
      3688 9026 3684 9022 3677 9020 3671 9015
      3666 9014 3662 9015 3660 9018 3655 9018
      3654 9021 3652 9022 3650 9022

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 11, 12:20 AM CST, 26 minutes earlier.

Area forecast discussion, Jan 11, 12:20 AM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1220 AM CST Sat Jan 11 2020

.UPDATE...
Issued at 1220 AM CST Sat Jan 11 2020

Updated aviation discussion.

&&

.SHORT TERM...(Tonight through Sunday night)
Issued at 300 PM CST Fri Jan 10 2020

Potent storm system will bring a variety of hazards tonight and
Saturday. Flash flooding concerns have increased due to the swath
of heavy rainfall that occurred overnight and this morning
northwest of the Ohio River. Already around 2 inches have fallen
from around kcgi up into southwest Indiana. Fortunately, rainfall
rates have been rather low. This rainfall has been associated with
a zone of persistent warm moist advection and moderate elevated
instability.

The high rainfall rates expected later tonight will pose a serious
problem where heavy rainfall caused flooding today. There is good
model agreement that an organized round of convection will move
east from the Ozarks tonight. The timing shown in the hrrr model
is representative of many other models, which take the convective
system across se Missouri from 06z to 10z, then across southern
IL and far western KY around 12z to 15z. High rainfall rates will
accompany this convection, possibly up to an inch in an hour. An
additional 2 to 3 inches of rain is forecast from this afternoon
through Saturday in the watch area, which covers all but the khop
area.

The severe weather potential has increased somewhat, as well.
Instability is generally higher than the models have indicated.
Elevated most unstable capes (mucapes) have been in the 500 to
1000 j/kg range over se Missouri, per spc mesoanalysis. Weak
surface-based instability is forecast to develop over se Missouri
this evening. The strong to severe convection over the Ozarks is
forecast to move into an environment of very strong wind shear
late tonight over se Missouri, with 850 mb winds near 60 kt. There
is some potential for the convection to maintain intensity after
it crosses the Mississippi River around 12z, despite a model
signal for the instability to weaken. The tremendous shear (50
knots down to 1500 feet agl) and strong forcing associated with
the potent 500 mb shortwave may compensate for the weaker
instability. The potential exists for an isolated tornado or two,
in addition to pockets of wind damage. The northern edge of the
surface based instability corresponds rather closely with the edge
of the spc slight risk area for both days 1 and 2. The strongest
convection should exit western Kentucky by around 18z Sat.

The third hazard is strong non-convective winds. As mentioned,
more than one model is indicating winds around 50 knots less than
2k feet above ground, mainly early to mid morning Saturday. The
timing and strength of surface wind gusts will depend on low level
lapse rates, which will depend on the timing of convection and
how much diurnal heating occurs. The models are not in agreement
on details that fine scale. The high-res hrrr complicates the
issue by developing an intense wake meso-low behind the
convective system. This scenario cannot be ruled out either. The
Wind Advisory will remain in effect tonight into Saturday evening,
though the most impactful winds will occur within a shorter time
frame. There is a slight chance of meeting High Wind Warning
criteria (58 mph gusts) if the wake meso-low develops behind the
storms.

The low pressure system will exit our region Saturday night, with
a few leftover showers in the evening. Winds will diminish and
skies will begin to clear. A brief period of colder northwest
winds will bring temperatures down into the mid 20s to mid 30s
Saturday night. Highs will be in the 40s Sunday.

.LONG TERM...(Monday through Friday)
Issued at 300 PM CST Fri Jan 10 2020

The overall pattern during work week over the WFO PAH forecast area
will be a broad low amplitude southwest flow Monday through
Wednesday, with ridging aloft Thursday, with a sharp trough over the
area next Friday.

About a ten degree rise can be expected each day on Monday and
Tuesday, as the WFO PAH remains in the warm sector, with a warm
front north of the area during this period. At this time, have low
forecast confidence on the warm advection precipitation generated
for the area Monday night and Tuesday. Regardless little or no
measurable QPF (rain amounts) are forecast for this time period, so
figure most of the precipitation will be Trace amounts. For
collaborative purposes, kept a small chance mention of showers with
a lesser chance of thunderstorm activity over west Kentucky on
Tuesday.

A shortwave is expected to move from the Central Plains and through
the Middle Mississippi Valley Tuesday night and Wednesday. The
European and Canadian numerical guidance are similar with this
feature, so felt comfortable with keeping a chance of precipitation
in place through Wednesday evening.

There is some model disagreement with the NBM (National Blend of
Models) during the daytime hours on Thursday as the mid-upper level
ridge moves across the area. Opted to keep the daytime period dry
with this package.

For Thursday night through the end of the forecast period, kept a
chance of rain in place as the next shortwave moves from the four
corners area of the desert southwest to Michigan by Friday night.

Don't have high confidence on the low temperature forecast for
Wednesday through Friday night, but had to consider a mention of a
wintry mix (rain and snow) after midnight Wednesday night through
early Thursday morning, then again Thursday night into Friday. Given
the antecedent warm conditions and marginal freezing temperatures,
any snowfall accumulation will be very minor to non-existent at
best.

&&

.AVIATION...
Issued at 1220 AM CST Sat Jan 11 2020

Aside from a few breaks in the clouds here and there, MVFR cigs can
be expected across the region overnight. A line of showers and
tstms, just ahead of a cold front, will continue to move eastward
through the region overnight, starting in southeastern MO and
progressing across eastern parts of the region by midday Sat. IFR
vsbys should be associated these showers and tstms. IFR cigs are
expected after daybreak, with some improvement to MVFR shown by
nightfall. Meanwhile, robust southerly winds, gusting to as much as
35 to 40 knots ahead of the front, will turn to the west or
southwest late, after a period of becoming light and variable.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch from 6 PM CST this evening through Saturday
     afternoon for ILZ075>078-080>094.

     Wind Advisory from 9 PM this evening to 9 PM CST Saturday for
     ILZ075>078-080>094.

MO...Flash Flood Watch from 6 PM CST this evening through Saturday
     afternoon for MOZ076-086-087-100-107>112-114.

     Wind Advisory from 9 PM this evening to 9 PM CST Saturday for
     MOZ076-086-087-100-107>112-114.

IN...Flash Flood Watch from 6 PM CST this evening through Saturday
     afternoon for INZ081-082-085>088.

     Wind Advisory from 9 PM this evening to 9 PM CST Saturday for
     INZ081-082-085>088.

KY...Flash Flood Watch from 6 PM CST this evening through Saturday
     afternoon for KYZ001>016-018>020.

     Wind Advisory from 9 PM this evening to 9 PM CST Saturday for
     KYZ001>022.

&&

SHORT TERM...MY
LONG TERM...DWS
AVIATION...DB
Hazardous weather outlook, Jan 10, 3:08 PM CST, 9 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
308 PM CST Fri Jan 10 2020

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-112115-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
308 PM CST Fri Jan 10 2020

...Potent Storm System Bringing Multiple Hazards...

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Widespread heavy rainfall is expected, mainly late tonight. A
Flash Flood Watch is in effect for most of our region.

There is a slight risk of severe thunderstorms tonight near and
west of the Mississippi River. The risk is mostly after midnight,
when an intense line of thunderstorms may cross southeast
Missouri. Damaging winds will be the main hazard, however a
couple of isolated tornadoes are possible.

Strong and gusty winds will increase this evening and persist
overnight. A Wind Advisory is in effect for gusts up to 40 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The Flash Flood Watch remains in effect through Saturday
afternoon. Periods of heavy rainfall will continue, mainly during
the morning.

There is a slight risk of severe thunderstorms on Saturday across
much of western Kentucky. Thunderstorms may cross the Mississippi
River very early in the morning, then proceed across west Kentucky
through midday. The primary hazards will be isolated wind damage
and perhaps a tornado or two.

Strong winds may gust from 40 to 50 mph at times Saturday into
Saturday evening. South winds will shift into the southwest in
the afternoon. The Wind Advisory remains in effect through
Saturday evening.

Most rivers in our region are expected to rise above flood stage
in response to the predicted heavy rain. The river flooding is
forecast to be minor to moderate, except possibly major flooding
on the Skillet Fork River in southern Illinois.

Thunderstorms are forecast for part of the outlook area
on Tuesday and Wednesday. A few strong storms cannot be ruled out
on Wednesday.

A wintry mix is forecast late Wednesday night, then again Thursday
night into Friday morning. At this time, forecast snowfall
accumulations are expected to be quite light and not pose a
travel concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested tonight or Saturday.

York/KES

In the hours before

Local storm report, Jan 10, 7:24 PM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLOOD            7 N MARBLE HILL         37.40N 89.98W
01/10/2020                   BOLLINGER          MO   EMERGENCY MNGR

            NUMEROUS LOW WATER CROSSING ARE NOW FLOODING ACROSS THE
            COUNTY FROM PREVIOUS RAINFALL TODAY, INCLUDING COUNTY
            ROADS 356, 366, 364, 234, 236, 400, 408 AND 414. ALSO, MO
            HWY V HAS WATER OVER IT.

&&

GREGM
Local storm report, Jan 10, 8:42 PM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
842 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       3 SE EVANSVILLE         37.95N 87.50W
01/10/2020  M1.00 INCH       VANDERBURGH        IN   TRAINED SPOTTER

            1.4 INCHES OF RAIN TOTAL SO FAR.

&&

DB
Local storm report, Jan 10, 8:58 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
858 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HEAVY RAIN       8 W DEXTER              36.79N 90.10W
01/10/2020  M1.00 INCH       STODDARD           MO   TRAINED SPOTTER

            1.44 INCH OF RAIN SINCE MIDNIGHT.

&&

DB
Special weather statement, Jan 10, 11:14 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Paducah KY
1114 PM CST Fri Jan 10 2020

MOZ107-108-110600-
Carter MO-Ripley MO-
1114 PM CST Fri Jan 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR CARTER AND RIPLEY COUNTIES UNTIL
MIDNIGHT CST...

At 1113 PM CST, Doppler radar was tracking a strong thunderstorm near
Alton, or 19 miles northeast of Thayer, moving northeast at 55 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Doniphan, Van Buren, Naylor, Ellsinore, Hunter, Handy, Budapest,
Gatewood, Oxly, Fairdealing, Fremont, Grandin and Briar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3709 9122 3710 9096 3705 9096 3705 9073
      3700 9073 3697 9070 3693 9070 3693 9068
      3689 9068 3688 9066 3681 9066 3681 9063
      3668 9063 3668 9059 3650 9058 3650 9113
      3682 9112 3683 9122
TIME...MOT...LOC 0513Z 240DEG 49KT 3675 9132

GREG
Special weather statement, Jan 11, 12:00 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Paducah KY
1200 AM CST Sat Jan 11 2020

MOZ086-100-107>110-110630-
Butler MO-Carter MO-Stoddard MO-Wayne MO-Bollinger MO-Ripley MO-
1200 AM CST Sat Jan 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOLLINGER...
SOUTHEASTERN CARTER...CENTRAL RIPLEY...SOUTHEASTERN WAYNE...
NORTHWESTERN STODDARD AND NORTHERN BUTLER COUNTIES UNTIL 1230 AM
CST...

At 1159 PM CST, Doppler radar was tracking a strong thunderstorm near
Doniphan, moving northeast at 55 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Poplar Bluff, Doniphan, Lake Wappapello State Park, Puxico, Budapest,
Hendrickson, Milltown, Wappapello, Shook, Fairdealing, Rombauer and
Briar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3654 9089 3669 9100 3712 9019 3689 9002
TIME...MOT...LOC 0559Z 240DEG 49KT 3666 9086

GREG
Special weather statement, Jan 11, 12:17 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
1217 AM CST Sat Jan 11 2020

MOZ100-109-110645-
Butler MO-Wayne MO-
1217 AM CST Sat Jan 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND BUTLER COUNTIES UNTIL
1245 AM CST...

At 1217 AM CST, Doppler radar was tracking a strong thunderstorm near
Brush Arbor, or 12 miles northwest of Poplar Bluff, moving northeast
at 55 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Poplar Bluff, Piedmont, Greenville, Sam A. Baker State Park, Lake
Wappapello State Park, Neelyville, Qulin, Williamsville, Fisk,
Hendrickson, Wappapello, Brush Arbor, Lodi, Harviell, Milltown,
Shook, Cascade, Mill Spring and Rombauer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3650 9058 3668 9059 3668 9063 3681 9063
      3681 9066 3688 9066 3705 9073 3705 9078
      3727 9073 3727 9055 3732 9055 3731 9022
      3709 9022 3708 9011 3704 9011 3704 9015
      3692 9026 3666 9014 3650 9022
TIME...MOT...LOC 0617Z 240DEG 49KT 3686 9060

GREG

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 6:48 PM CSTFlash Flood WarningPAHBollinger, Wayne17 hr
Jan 10, 11:14 PM CSTSpecial Weather StatementPAHCarter, Ripley46 min
Jan 10, 11:15 PM CSTFlash Flood WarningPAHCarter, Ripley6 hr
Jan 11, 12:00 AM CSTSpecial Weather StatementPAHRipley30 min
Jan 11, 12:17 AM CSTSpecial Weather StatementPAHButler, Wayne28 min
Jan 11, 12:41 AM CSTSevere Thunderstorm WarningPAHButler34 min
Jan 11, 1:06 AM CSTSevere Thunderstorm WarningPAHStoddard39 min
Jan 11, 1:50 AM CSTFlash Flood WarningPAHCape Girardeau, Stoddard10 hr
Jan 11, 1:51 AM CSTSevere Thunderstorm WarningPAHCape Girardeau39 min
Jan 11, 2:01 AM CSTFlash Flood WarningPAHPerry9 hr
Jan 11, 2:40 AM CSTSevere Thunderstorm WarningPAHMississippi, Scott35 min
Jan 11, 3:52 AM CSTAreal Flood AdvisoryPAHMississippi, New Madrid, Scott6 hr
Jan 11, 5:15 AM CSTAreal Flood AdvisoryPAHCarter, Ripley3 hr
Jan 11, 9:10 AM CSTRiver Flood WarningPAHRipley49 hr
Jan 11, 11:26 AM CSTAreal Flood WarningPAHBollinger, Butler, Cape Girardeau, Perry, Scott, Stoddard and 1 more12 hr
Jan 11, 12:54 PM CSTRiver Flood WarningPAHButler47 hr

Nearby

Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.